Alert archive / Illinois / Excessive Heat Warnings in 2011
Excessive Heat Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this excessive heat warning at Aug 1, 2011, 3:20 PM CDT for 15 counties in Illinois. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2011, 3:20 PM CDT (20:20 UTC)
- Expired
- Aug 2, 2011, 7:00 PM CDT
- In force
- 28 hr
- Issued by
- NWS Lincoln, IL
Counties Cass County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1894 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
882 WWUS73 KILX 012020 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 320 PM CDT MON AUG 1 2011 ...EXCESSIVE HEAT WARNING NOW IN EFFECT FOR THE SOUTHWESTERN PORTIONS OF CENTRAL ILLINOIS. HEAT ADVISORY CONTINUES ELSEWHERE... ILZ040-047>051-020900- /O.UPG.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/ /O.NEW.KILX.EH.W.0003.110801T2020Z-110803T0000Z/ SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD 320 PM CDT MON AUG 1 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HIGH TEMPERATURES ON TUESDAY WILL CLIMB TO AROUND 100 DEGREES IN THE AFTERNOON...WITH DEWPOINTS IN THE MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES. THIS WILL CONTINUE THE EXCESSIVE HEAT EXPERIENCED TODAY...AS SOME LOCATIONS HAVE SEEN HEAT INDICIES OF 105 TO 110. * THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS IN A CAR WITH THE WINDOWS ROLLED UP...EVEN FOR A SHORT PERIOD. TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS A LIFE-THREATENING MEDICAL EMERGENCY. CALL 9 1 1. && $$ ILZ027>031-036>038-041>046-052>057-061>063-066>068-071>073-020900- /O.CON.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON- LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON... NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE... TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE... EFFINGHAM...FLORA...LAWRENCEVILLE 320 PM CDT MON AUG 1 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. * HIGH TEMPERATURES ON TUESDAY WILL RANGE FROM 95 TO 100 DEGREES. WHEN COMBINED WITH DEWPOINTS IN THE MIDDLE 70S...HEAT INDEX VALUES WILL REACH 105 TO 110 DEGREES. * THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ CHURCHILL
4 follow-up statements
902 WWUS73 KILX 020819 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 319 AM CDT TUE AUG 2 2011 ...DANGEROUS HEAT EXPECTED TODAY... ILZ027>031-036-037-041-042-021630- /O.UPG.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/ /O.EXA.KILX.EH.W.0003.000000T0000Z-110803T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MASON-LOGAN- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN 319 AM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN EXCESSIVE HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. THE HEAT ADVISORY IS NO LONGER IN EFFECT. * HIGH TEMPERATURES TODAY WILL BE IN THE UPPER 90S...WITH SEVERAL LOCATIONS NEAR 100 DEGREES ALONG THE ILLINOIS RIVER VALLEY. WHEN COMBINED WITH DEWPOINTS IN THE MIDDLE 70S...HEAT INDEX VALUES WILL PEAK IN THE 105 TO 115 DEGREE RANGE. THE PERIOD BETWEEN NOON AND 6 PM WILL BE THE PRIMARY TIME FRAME FOR THESE EXTREME TEMPERATURES AND HEAT INDEX VALUES. * SUCH LEVELS OF HEAT AND HUMIDITY ARE DANGEROUS TO HUMAN HEALTH...ESPECIALLY ELDERLY OR VERY YOUNG PERSONS...AS WELL AS THOSE WITH EXISTING HEALTH PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY... CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. && $$ ILZ040-047>051-021630- /O.CON.KILX.EH.W.0003.000000T0000Z-110803T0000Z/ SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD 319 AM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HIGH TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES THIS AFTERNOON...WITH DEWPOINTS IN THE MIDDLE 70S. THIS WILL RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES. THE PERIOD BETWEEN NOON AND 6 PM WILL BE THE PRIMARY TIME FRAME FOR THESE EXTREME TEMPERATURES AND HEAT INDEX VALUES. * SUCH LEVELS OF HEAT AND HUMIDITY ARE DANGEROUS TO HUMAN HEALTH...ESPECIALLY ELDERLY OR VERY YOUNG PERSONS...AS WELL AS THOSE WITH EXISTING HEALTH PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE... RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS IN A CAR WITH THE WINDOWS ROLLED UP...EVEN FOR A SHORT PERIOD. TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS A LIFE-THREATENING MEDICAL EMERGENCY. CALL 9 1 1. && $$ ILZ038-043>046-052>057-061>063-066>068-071>073-021630- /O.CON.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/ MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 319 AM CDT TUE AUG 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HIGH TEMPERATURES WILL BE IN THE MID 90S ACROSS THE AREA TODAY. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. THE PERIOD BETWEEN 1 PM AND 6 PM WILL BE THE PRIMARY TIME FRAME FOR THESE EXTREME TEMPERATURES AND HEAT INDEX VALUES. * THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ GEELHART
759 WWUS73 KILX 021601 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 1101 AM CDT TUE AUG 2 2011 ...DANGEROUS HEAT EXPECTED TODAY... ILZ027>031-036-037-040>042-047>051-022100- /O.CON.KILX.EH.W.0003.000000T0000Z-110803T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... JACKSONVILLE...SPRINGFIELD 1101 AM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HIGH TEMPERATURES TODAY WILL BE IN THE UPPER 90S...WITH SEVERAL LOCATIONS NEAR 100 DEGREES ALONG THE ILLINOIS RIVER VALLEY. WHEN COMBINED WITH DEWPOINTS IN THE MIDDLE 70S...HEAT INDEX VALUES WILL PEAK IN THE 110 TO 117 DEGREE RANGE. THE PERIOD BETWEEN NOON AND 6 PM WILL BE THE PRIMARY TIME FRAME FOR THESE EXTREME TEMPERATURES AND HEAT INDEX VALUES. * SUCH LEVELS OF HEAT AND HUMIDITY ARE DANGEROUS TO HUMAN HEALTH...ESPECIALLY ELDERLY OR VERY YOUNG PERSONS...AS WELL AS THOSE WITH EXISTING HEALTH PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY... CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. && $$ ILZ038-043>046-052>057-061>063-066>068-071>073-022100- /O.CON.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/ MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 1101 AM CDT TUE AUG 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * HIGH TEMPERATURES WILL BE IN THE MID 90S ACROSS THE AREA TODAY. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. THE PERIOD BETWEEN 1 PM AND 6 PM WILL BE THE PRIMARY TIME FRAME FOR THESE EXTREME TEMPERATURES AND HEAT INDEX VALUES. * THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ 25
778 WWUS73 KILX 022023 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 323 PM CDT TUE AUG 2 2011 ...DANGEROUS HEAT WILL CONTINUE EARLY THIS EVENING... ILZ027>031-036-037-040>042-047>051-030000- /O.CON.KILX.EH.W.0003.000000T0000Z-110803T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... JACKSONVILLE...SPRINGFIELD 323 PM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURES IN THE 90S WILL CONTINUE INTO THE EARLY EVENING HOURS ALONG WITH DEWPOINTS IN THE MID TO UPPER 70S. THIS WILL RESULT IN HEAT INDEX VALUES OF 110 TO 115. * SUCH LEVELS OF HEAT AND HUMIDITY CAN BE LIFE-THREATENING... ESPECIALLY TO THE ELDERLY OR VERY YOUNG PERSONS...AS WELL AS THOSE WITH PRE-EXISTING HEALTH PROBLEMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY... CALL 9 1 1. AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. && $$ ILZ038-043>046-052>057-061>063-066>068-071>073-030000- /O.CON.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/ MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 323 PM CDT TUE AUG 2 2011 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TEMPERATURES IN THE MID 80S TO LOWER 90S WILL CONTINUE INTO THE EARLY EVENING HOURS ALONG WITH DEWPOINTS IN THE FROM 65 TO 70. THIS WILL RESULT IN HEAT INDEX VALUES OF AROUND 105. * THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE RISK OF HEAT RELATED ILLNESSES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE. TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1. && $$ CHURCHILL
444 WWUS73 KILX 030004 NPWILX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LINCOLN IL 704 PM CDT TUE AUG 2 2011 ILZ027>031-036-037-040>042-047>051-030115- /O.EXP.KILX.EH.W.0003.000000T0000Z-110803T0000Z/ KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER- MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON- INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN... JACKSONVILLE...SPRINGFIELD 704 PM CDT TUE AUG 2 2011 ...EXCESSIVE HEAT WARNING HAS EXPIRED... THE EXCESSIVE HEAT WARNING IS NO LONGER IN EFFECT. $$ ILZ038-043>046-052>057-061>063-066>068-071>073-030115- /O.EXP.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/ MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE- DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER- CRAWFORD-CLAY-RICHLAND-LAWRENCE- INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN... URBANA...DANVILLE...TAYLORVILLE...DECATUR...CHARLESTON... MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE 704 PM CDT TUE AUG 2 2011 ...HEAT ADVISORY HAS EXPIRED... THE HEAT ADVISORY IS NO LONGER IN EFFECT. $$ BAK
What forecasters said that day
The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this excessive heat warning went out at Aug 1, 3:00 PM CDT, 20 minutes earlier.
Area forecast discussion, Aug 1, 3:00 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 300 PM CDT MON AUG 1 2011 .DISCUSSION... ISSUED 300 PM CDT MON AUG 1 2011 SHORT TERM...TONIGHT THROUGH THURSDAY... HEAT HEADLINES AND THUNDERSTORM CHANCES WITH THE NEXT FRONT WILL BE THE MAIN FORECAST ISSUES IN THE SHORT RANGE. FIRST...THE HEAT. TEMPERATURES OUT WEST ARE WELL ABOVE 100 OVER MANY AREAS OF CENTRAL/WESTERN MISSOURI AND WESTWARD FROM THERE. CURRENT OBJECTIVE ANALYSIS SUGGESTS 850MB TEMPERATURES ARE NOW 22-23 DEG C OVER THE CENTRAL IL...AND BOTH THE NAM AND GFS PREDICT 850MB TEMPS AROUND 26 DEG TUESDAY AFTERNOON. THIS WOULD PUT TEMPERATURES AT LEAST IN THE UPPER 90S...ALONG WITH DEWPOINTS IN THE MID 70S. POSSIBLY A FEW 100 DEGREE HIGHS IN THE SOUTHWEST. THIS YIELDS HEAT INDEX VALUES AROUND 110 FROM SPRINGFIELD TO PEORIA AND WESTWARD. SOME LOCATIONS OVER THE SOUTHWESTERN PORTIONS OF THE FORECAST AREA HAVE A GOOD SHOT AT SEEING NEAR 110 THIS AFTERNOON AS WELL. WILL THEREFORE UPGRADE THE HEAT ADVISORY IN THE SOUTHWEST TO A WARNING VALID FROM NOW UNTIL 7 PM TUE. ALTHOUGH THE IL RIVER VALLEY AREAS FURTHER NORTH WILL ALSO HAVE 110 HEAT INDICES ON TUE...THEY WILL NOT BE THAT WARM FOR MOST OF THE AREA THIS AFTERNOON. THUS ONLY ADVISORY CRITERIA APPLIES. CURRENT MCS OVER SOUTHEASTERN MN IS FORECAST TO MOVE SOUTHEAST BUT STAY NORTH OF THE FORECAST AREA TONIGHT. FURTHER UPSTREAM...WATER VAPOR SATELLITE LOOPS SHOW A VIGOROUS UPPER SHORTWAVE MOVING NORTHEAST THROUGH NORTHERN ROCKIES. THIS SYSTEM WILL PICK UP THE SURFACE LOW ALREADY OVER SOUTH DAKOTA AND PUSH IT EASTWARD ON TUESDAY...WITH THE ATTENDING COLD FRONT APPROACHING THE NORTHERN COUNTIES OF THE FORECAST AREA TOWARD 00Z WED. AIRMASS AHEAD OF THE FRONT WILL BE HOT AND CAPPED...WITH MAIN CHANCES OF STORMS TO THE NORTH OF THE FRONT WHERE PARCELS CAN GET MECHANICALLY LIFTED TO THE LFC. HAVE HELD ONTO SLIGHT CHANCE POPS IN THE EXTREME NORTH FOR TUESDAY AFTERNOON...BUT BETTER CHANCES WILL HOLD OFF UNTIL TUESDAY NIGHT. ONCE THE FRONT CONTINUES SOUTHWARD INTO MORE OF THE AREA TUESDAY EVENING...LOOKS LIKE A BETTER-THAN-EVEN SHOT AS STORMS NORTH OF AN EAST-WEST LINE THROUGH BLOOMINGTON BEFORE PRECIPITATION COVERAGE DECREASES AGAIN AFTER MIDNIGHT. WILL THEREFORE HAVE LIKELY POPS UP THERE TUE EVENING...WITH CHANCE POPS FURTHER SOUTH. AREAS ALONG AND SOUTH OF I-70 WILL ONLY HAVE A SLIGHT CHANCE AFTER MIDNIGHT. ALTHOUGH THE MODELS SHOVE THE FRONT WELL SOUTH OF THE FORECAST AREA BY NOON WEDNESDAY...WILL RETAIN CHANCE POPS IN THE SOUTHEAST THROUGH THE AFTERNOON IN CASE THE FRONT GETS HUNG UP AS THE UPPER SUPPORT PULLS AWAY THROUGH THE GREAT LAKES. WEDNESDAY NIGHT AND THURSDAY LOOK PRETTY MUCH DRY AND NOT AS WARM AS HIGH PRESSURE MOVES INTO THE MIDWEST. THE PREVIOUS GFS WAS TRYING TO PUSH THE NEXT ROUND OF PRECIPITATION INTO WESTERN IL AS EARLY AS LATE WEDNESDAY OR THURSDAY...BUT BELIEVE THAT THIS WAS DUE TO EXCESSIVE GRID-SCALE FEEDBACK. THE LATEST GFS AS WELL AS THE NAM AND ECMWF KEEPS THE HIGH PRESSURE IN CONTROL UNTIL AT LEAST THURSDAY NIGHT. SO WILL HAVE POPS BELOW SLIGHT CHANCE UNTIL THE NEXT SYSTEM GETS CLOSER ON FRIDAY. LONG TERM...FRIDAY THROUGH MONDAY... UPPER PATTERN BEGINNING FRIDAY WILL CONTINUE WITH THE BROAD UPPER RIDGE THAT WILL EXTEND WEST-EAST ACROSS THE CENTRAL AND SOUTHERN CONUS. AN UPPER SHORTWAVE WILL MOVE ALONG THE NORTHERN PERIPHERY OF THE RIDGE AND BRING A COLD FRONT THROUGH THE MIDWEST ON FRIDAY. THIS IS SIMILAR TO PREVIOUS RUNS...SO WILL CONTINUE THE POPS FOR THAT TIMEFRAME AND CONTINUE A MENTIONABLE POP FOR THE EAST FRIDAY NIGHT. THE MODELS ARE STILL DIFFERING SOMEWHAT ON HOW FAR SOUTH THE FRONT WILL PENETRATE INTO THE UPPER RIDGE ON SATURDAY...SO WILL CONTINUE WITH SLIGHT CHANCE POPS THEN. AFTER A BREAK ON SUNDAY...THE MODELS HAVE DIFFERENT TIMING ON THE NEXT SYSTEM FOR EARLY NEXT WEEK. THE ECMWF BRINGS A FRONT THROUGH...WHILE THE GFS HANGS ON TO THE SURFACE RIDGE LONGER. FORECAST CONFIDENCE BECOMES LOW FOR DAYS 6 AND 7 AS THE POTENTIAL RAIN-MAKER WILL BE SMALL SCALE AND DIFFICULT TO RESOLVE THAT FAR AHEAD OF TIME. WILL KEEP POPS OUT OF THE GRIDS FOR NOW UNTIL THE SITUATION BECOMES BETTER DEFINES. 04 && .AVIATION... ISSUED 1241 PM CDT MON AUG 1 2011 SCT TO OCCASIONALLY BKN CU FIELD WITH BASES AROUND 3500FT WILL BE NOTED ACROSS CENTRAL ILLINOIS TODAY. THESE CLOUDS WILL QUICKLY FADE AWAY TOWARD SUNSET...RESULTING IN CLEAR SKIES TONIGHT INTO TUESDAY MORNING. WINDS WILL INITIALLY BE LIGHT/VARIABLE THIS AFTN...THEN WILL BEGIN TO DEVELOP A LIGHT SOUTHERLY COMPONENT TONIGHT AS HIGH PRESSURE DRIFTS EAST OF THE REGION. WITH CLEAR SKIES AND LIGHT WINDS IN PLACE...PATCHY FOG WILL ONCE AGAIN DEVELOP LATE TNGT...ESPECIALLY ACROSS EAST-CENTRAL ILLINOIS WHERE WINDS WILL BE LIGHTEST. HAVE INCLUDED RESTRICTED VISBYS DOWN TO AROUND 4SM AT MOST SITES OVERNIGHT...BUT HAVE GONE SLIGHTLY LOWER TO 2SM FURTHER EAST AT KCMI. AS THE HIGH MOVES FURTHER AWAY AND A WEAK COLD FRONT APPROACHES FROM THE NORTHWEST...SOUTHWESTERLY WINDS WILL INCREASE INTO THE 10 TO 15KT RANGE AFTER 14Z. BARNES && .ILX WATCHES/WARNINGS/ADVISORIES... EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR ILZ040-047>051. HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ILZ027>031-036>038- 041>046-052>057-061>063-066>068-071>073. &&
Hazardous weather outlook, Aug 1, 11:57 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1157 AM CDT MON AUG 1 2011 ILZ027>031-037-038-021100- KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 1157 AM CDT MON AUG 1 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE OPPRESSIVE HEAT IS EXPECTED ON TUESDAY...WHICH WILL BE THE HOTTEST DAY THIS WEEK. THE HIGHEST HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES. A WEAK COLD FRONT WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS TO THE AREA TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS NORTH OF A LINE FROM PEORIA TO BLOOMINGTON. MORE THUNDERSTORMS ARE POSSIBLE ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040>055-021100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-VERMILION- 1157 AM CDT MON AUG 1 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE OPPRESSIVE HEAT IS EXPECTED ON TUESDAY...WHICH WILL BE THE HOTTEST DAY THIS WEEK. THE HIGHEST HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 105 TO 110 DEGREES. A WEAK COLD FRONT WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS TO THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. MORE THUNDERSTORMS ARE POSSIBLE ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ056-057-061>063-066>068-071>073-021100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER- LAWRENCE-RICHLAND-SHELBY- 1157 AM CDT MON AUG 1 2011 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON INTO THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MORE OPPRESSIVE HEAT IS EXPECTED ON TUESDAY...WHICH WILL BE THE HOTTEST DAY THIS WEEK. THE HIGHEST HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 102 TO 107 DEGREES. A WEAK COLD FRONT WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS TO THE AREA ON WEDNESDAY. MORE THUNDERSTORMS ARE POSSIBLE ON THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BARNES
Nearby
Excessive Heat Warnings in Illinois, 2011Every excessive heat warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.